Morphing planar graphs in spherical space

Stephen G. Kobourov, Matthew Landis

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

We consider the problem of intersection-free planar graph morphing, and in particular, a generalization from Euclidean space to spherical space. We show that there exists a continuous and intersection-free morph between two sphere drawings of a maximally planar graph, provided that both sphere drawings have convex inscribed polytopes, where sphere drawings are the spherical equivalent of plane drawings: intersection-free geodesic-arc drawings. In addition, we describe a morphing algorithm along with its implementation. Movies of sample morphs can be found at http://smorph.cs.arizona.edu.

Original languageEnglish (US)
Pages (from-to)113-127
Number of pages15
JournalJournal of Graph Algorithms and Applications
Volume12
Issue number1
DOIs
StatePublished - Jan 1 2008

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)
  • Computer Science Applications
  • Geometry and Topology
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Morphing planar graphs in spherical space'. Together they form a unique fingerprint.

  • Cite this